I had been taking Lithium for 3 years 450mg twice a day. I stopped during my pregnancy, then 2 months after my sons birth I was put back on starting at 450mg twice daily. After about 7 months I was then raised to 900mg twice daily. I found this odd being as I am only 5' 110lbs. I was having digestive problems (diarrhea), dizzy spells, black outs, kidney and liver problems. Among a few other things. I was told that I can file a lawsuit against the company who makes it. Does anyone know if this is true.
It is true you can sue the manufacturer, but since Lithium is no longer a Brand drug (it is a very old medication), you'd have better luck suing the doctor who prescribed it for malpractice. I'd consult with an attorney who specializes in medical malpractice.
However, usually a person has to have suffered serious side-effects (like life-threatening, heart attack, stroke, birth defects, etc) for you to have a good case. But you could claim pain and suffering, which could be a valid legal reason to bring suit against the doctor.
I'd suggest stopping the drug (tapering off, though usually Lithium is safe to stop cold-turkey) if it's causing so many bad side-effects. I'd also find a new doctor, since the one who prescribed you 1800mg of Lithium per day (that's a pretty high dose, especially for your body weight and height). I understand that blood levels are what count, though, and perhaps your metabolism is very high and is preventing your Lithium levels from reaching whatever your doctor sees as high enough. But, I've seen women taller than you and much heavier put on doses in the 900mg/daily range.
There are also different forms of Lithium. Are you taking Lithium Citrate, Lithium Ororate, Lithium Carbonate, or Lithium Sulfate? It might be a good idea to try switching to the Lithium Ororate version, as it's said to be "safer" and have fewer side-effects.
But I agree that 1800mg per day, unless you have out of control manic episodes, is rather excessive given your height/weight.
so file against the doctor not the company and what about the added side effects that i endured. i have vertigo that is not going away for a year or more plus a head injury due to the vertigo so do i still sue doctor or the medicine and for years it was thought that i was to have physios which may now completely factor our and was a side effect of lithium itself to hallucinate
Yes I've been on that same medication experienced a lot of the side effects as well and it stopped me from being able to work back offshore I missed out on so much money being required yt? o take these toxic psy meds I would gave have many acres of land in my name paid off with a mansion house by now had I not been forced to take these medications for mental disability in my opnion its toxic to the body and basically a slow death and when I refuse to take the meds in the last hospital I went to I was told they won't release me until I take the pills ! Now its been almost a year I've been off all medications on my own accord and never felt more alive alert and aware of my surroundings and more keen and fast sim0me balanced diet proper sleep and yoga and meditation not
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jul 2012 • 2 answers
Posted 20 Nov 2012 • 2 answers
I take 1250 lithium every night. Two months ago my lithium levels were 0.8 whereas today my results?
Posted 31 Jan 2015 • 3 answers
Posted 4 Mar 2015 • 1 answer
Posted 10 Sep 2015 • 3 answers